Gevrey solvability for semilinear partial differential equations with multiple characteristics

Todor Gramchev; Luigi Rodino

Bollettino dell'Unione Matematica Italiana (1999)

  • Volume: 2-B, Issue: 1, page 65-120
  • ISSN: 0392-4041

How to cite


Gramchev, Todor, and Rodino, Luigi. "Gevrey solvability for semilinear partial differential equations with multiple characteristics." Bollettino dell'Unione Matematica Italiana 2-B.1 (1999): 65-120. <>.

author = {Gramchev, Todor, Rodino, Luigi},
journal = {Bollettino dell'Unione Matematica Italiana},
keywords = {well posedness of the Cauchy problem},
language = {eng},
month = {2},
number = {1},
pages = {65-120},
publisher = {Unione Matematica Italiana},
title = {Gevrey solvability for semilinear partial differential equations with multiple characteristics},
url = {},
volume = {2-B},
year = {1999},

AU - Gramchev, Todor
AU - Rodino, Luigi
TI - Gevrey solvability for semilinear partial differential equations with multiple characteristics
JO - Bollettino dell'Unione Matematica Italiana
DA - 1999/2//
PB - Unione Matematica Italiana
VL - 2-B
IS - 1
SP - 65
EP - 120
LA - eng
KW - well posedness of the Cauchy problem
UR -
ER -


  1. ALINHAC, S.- GÉRARD, P., Opérateurs pseudo-différentiels et théorème de Nash-Moser, Inter Edition, Editions du CNRS, Meudon, Paris (1991). Zbl0791.47044MR1172111
  2. BONY, J.-M., Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sc. École Norm. Sup., 14 (1981), 161-205. Zbl0495.35024MR631751
  3. CARDOSO, F., A necessary condition of Gevrey solvability for differential operators with double characteristics, Comm. Partial Diff. Eqs., 14 (1989), 981-1009. Zbl0719.35001MR1017059
  4. CRAIG, W., Nonstrictly hyperbolic nonlinear systems, Math. Ann., 277 (1987), 213-232. Zbl0614.35060MR886420
  5. CATTABRIGA, L.- RODINO, L.- ZANGHIRATI, L., Analytic-Gevrey hypoellipticity for a class of pseudodifferential operators with multiple characteristics, Comm. Partial Diff. Eqs., 15 (1989), 81-96. Zbl0704.35035MR1032624
  6. CHEN, HUA- RODINO, L., Micro-elliptic Gevrey regularity for nonlinear partial differential equations, Boll. Un. Mat. Ital., 10-B (1996), 199-232. Zbl0860.35153MR1385060
  7. CICOGNANI, M.- ZANGHIRATI, L., On a class of unsolvable operators, Ann. Scuola Norm. Sup. Pisa, 20 (1993), 357-369. Zbl0816.47051MR1256073
  8. CICOGNANI, M.- ZANGHIRATI, L., Analytic regularity for solutions to semi-linear weakly hyperbolic equations, Rend. Sem. Mat. Univ. Politec. Torino, 51 (1993), 387-396. Zbl0816.35091MR1289896
  9. CORLI, A., On local solvability in Gevrey classes of linear partial differential operators with multiple characteristics, Comm. Partial Diff. Eqs., 14 (1988), 1-25. Zbl0668.35002MR973268
  10. CORLI, A., On local solvability of linear partial differential operators with multiple characteristics, J. Diff. Eqs., 81 (1989), 275-293. Zbl0701.35002MR1016083
  11. CORLI, A.- RODINO, L., Gevrey solvability for hyperbolic operators with costant multiplicity, in Recent Developments in Hyperbolic Equations, Pitman Res. Notes in Math., 183, 290-304, Longman, Harlow (1988). Zbl0739.35002MR984375
  12. D'ANCONA, P.- SPAGNOLO, S., On the life span of the analytic solutions to quasilinear weakly hyperbolic equations, Indiana Univ. Math. J., 40, 1 (1991), 71-99. Zbl0729.35012MR1101222
  13. D'ANCONA, P.- REISSIG, M., New trends in the theory of nonlinear weakly hyperbolic equations of second order, Proc. 2-nd WCNA, Athens, Greece, 10-17 July 1996, Nonl. Anal. TMA, 30, 4 (1997), 2507-2515. Zbl0890.35076MR1490366
  14. DEHMAN, B., Resolubilité local pour des équations semi-linéaires complexes, Can. J. Math., 42 (1990), 126-140. Zbl0718.35027MR1043515
  15. EGOROV, Y., Linear Differential Equations of Principal Type, Nauka, Moscow (1994); Plenum Press, New York (1985). Zbl0669.35001
  16. FERRARI, A.- TITI, E., Gevrey regularity for nonlinear analytic parabolic equations, Comm. Partial Diff. Eqs., to appear. Zbl0907.35061MR1608488
  17. FOIAS, C.- TEMAM, R., Gevrey class regularity for the solutions of the Navier-Stokes equations, J. Funct. Anal., 87 (1989), 359-369. Zbl0702.35203MR1026858
  18. GARELLO, G., Local solvability for semilinear equations with multiple characteristics, Ann. Univ. Ferrara, Sez VII, Sc. Mat. Suppl. Vol. 41, 1995 (1997), 199-209. Zbl0883.35038MR1471025
  19. GOLDMAN, R., A necessary condition for local solvability of a pseudo-differential equation having multiple characteristics, J. Diff. Eqs., 19 (1975), 176-200. Zbl0305.35085MR380171
  20. GOODMAN, J.- YANG, D., Local solvability of nonlinear partial differential equations of real principal type, preprint. 
  21. GOURDIN, D.- MECHAB, M., Problème de Goursat nonlinéaire dans les espaces de Gevrey pour les équations de Kirchhoff généralisées, J. Math. Pures Appl., 75 (1996), 569-593. Zbl0869.35027MR1423048
  22. GRAMCHEV, T., Powers of Mizohata type operators in Gevrey classes, Boll. Un. Mat. Ital., (7) 5-B (1991), 135-156. Zbl0809.47043MR1110672
  23. GRAMCHEV, T., Nonsolvability for differential operators with multiple complex characteristics, J. Math. Kyoto Univ., 33, 4 (1993), 989-1002. Zbl0798.35027MR1251211
  24. GRAMCHEV, T.- POPIVANOV, P., Local solvability of semi-linear partial differential equations, Ann. Univ. Ferrara Sez. VII (N.S.), 25 (1989), 147-154. Zbl0733.35028MR1079584
  25. GRAMCHEV, T.- YOSHINO, M., Rapidly convergent iteration method for simultaneous normal forms of commuting maps, preprint, 1997. Zbl0931.65055MR1709494
  26. GRUSHIN, V., On a class of elliptic pseudodifferential operators degenerate on a submanifold, Mat. Sb., 84 (1971), 163-195 (in russian); Math. USSR Sb., 13 (1971), 155-185. Zbl0238.47038
  27. HOUNIE, J., Local solvability of partial differential equations, Rev. Un. Mat. Argentina, 37 (1991), 77-86. Zbl0813.35003MR1266670
  28. HOUNIE, J.- SANTIAGO, P., On the local solvability of semilinear equations, Comm. Partial Diff. Eqs., 20 (1995), 1777-1789. Zbl0838.35003MR1349231
  29. HÖRMANDER, L., The Analysis of Linear Partial Differential Operators, I-IV, Springer-Verlag, Berlin, 1983-85. Zbl0521.35001
  30. KAJITANI, K., Local solution of Cauchy problem for nonlinear hyperbolic systems in Gevrey classes, Hokkaido Math. J., 12 (1983), 434-460. MR725589
  31. KAJITANI, K.- WAKABAYASHI, S., Microhyperbolic operators in Gevrey classes, Publ. RIMS Kyoto Univ., 25 (1989), 169-221. Zbl0705.35158MR1003785
  32. LERAY, J.- OHYA, Y., Systèmes nonlinéaires hyperboliques nonstricts, Math. Ann., 170 (1967), 167-205. Zbl0146.33701MR208136
  33. LEVERMORE, C. D.- OLIVER, M., Analyticity of solutions for a generalized Euler equation, J. Diff. Eqs., 133 (1997), 321-339. Zbl0876.35090MR1427856
  34. MASCARELLO, M.- RODINO, L., Partial Differential Equations with Multiple Characteristics, Akademie Verlag-Wiley, Berlin (1997). Zbl0888.35001MR1608649
  35. MENIKOFF, A., Some examples of hypoelliptic partial differential equations, Math. Ann., 221 (1976), 167-181. Zbl0323.35019MR481452
  36. MEYER, Y., Remarques sur un théorème de J. M. Bony, Rend. Circ. Mat. Palermo, bf 2, 1 (1981), 1-20. Zbl0473.35021MR639462
  37. PAYNE, K., Smooth tame Fréchet algebras and Lie groups of pseudodifferential operators, Comm. Pure Appl. Math., 44 (1991), 309-337. Zbl0763.47022MR1090435
  38. OKAJI, T., Gevrey hypoelliptic operators which are not C -hypoelliptic, J. Math. Kyoto Univ., 28 (1988), 311-322. Zbl0684.35032MR953179
  39. POPIVANOV, P., A class of differential operators with multiple characteristics which have not solutions, Pliska Stud. Math. Bulg., 3 (1981), 47-60 (Russian). Zbl0497.35018MR631966
  40. POPIVANOV, P., On the local solvability of a class of PDE with double characteristics, Trudy Sem. Petrovsk., 1 (1975), 237-278 (Russian); Amer. Math. Soc. Transl., 118, 2 (1982), 51-89. Zbl0495.35083
  41. PROMISLOW, K., Time analyticity and Gevrey regularity for solutions of a class of dissipative partial differential equations, Nonl. Anal., TMA, 16 (1991), 959-980. Zbl0737.35009MR1106997
  42. RAUCH, J.- REED, M., Nonlinear microlocal analysis of semi-linear hyperbolic systems in one space dimension, Duke Math. J., 49 (1982), 397-475. Zbl0503.35055MR659948
  43. REISSIG, M.- YAGDJIAN, K., Levi conditions and global Gevrey regularity for the solutions of quasilinear weakly hyperbolic equations, Math. Nachr., 178 (1996), 285-307. Zbl0848.35078MR1380714
  44. RODINO, L., Linear Partial Differential Operators in Gevrey Spaces, World Scientific, Singapore, New Jersey, London, Hong Kong (1993). Zbl0869.35005MR1249275
  45. TAYLOR, M., Pseudodifferential Operators and Nonlinear PDE, Birkäuser, Boston (1991). Zbl0746.35062MR1121019
  46. TRÈVES, F., Introduction to Pseudodifferential Operators and Fourier Integral Operators, vol. I-II, Plenum Press, New York (1980). Zbl0453.47027
  47. WAGSCHAL, C., Le problème de Goursat non linéaire, J. Math. Pures Appl., 58 (1979), 309-337. Zbl0427.35021MR544256

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.